| Model Number |
FEM12080 |
| Medical Device Problem Codes |
Break (1069); Positioning Failure (1158); Fracture (1260)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/09/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No medical records were provided to the manufacturer.A medical image was provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.(expiry date 05/2021).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that during an endovascular stent graft placement procedure for treatment of a venous limb surgical graft through a tight av graft using an 8fr introducer sheath and a 7fr introducer sheath which was removed prior to inserting the endovascular stent graft delivery system, the device allegedly failed to deploy.It was also alleged that the health care provider applied excessive force in an effort to deploy the stent graft that the handle allegedly broke, and the outer catheter fractured.Reportedly, the procedure was aborted since there was no device of the same size handy to continue the procedure.There was no reported patient injury.
Additional Manufacturer Narrative
Based on the information available and the investigation performed, there is no indication that the product failed to meet its specification prior to shipment.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented that could have led to the event reported.Based on the investigation of the returned catheter sample a deployment failure could be confirmed.However, a break or fracture as reported could not be found.The outer catheter was found elongated which led to the conclusion that excessive release force/ friction was present during deployment attempt.An indication for a process related issue could not be identified.Based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.In reviewing the relevant labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding preparation of the device the ifu states: 'prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline.Flushing these lumens will also facilitate stent graft deployment.' regarding the anatomy of the placement site the ifu states: 'the safety and effectiveness of the device when placed across a tight bend has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure'.Furthermore, the ifu states: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device' in regards to introducer sheath the ifu states under material required: 'introducer sheath with appropriate inner diameter'.
Event or Problem Description
It was reported that during an endovascular stent graft placement procedure for treatment of a venous limb surgical graft through a tight av graft using an 8fr introducer sheath and a 7fr introducer sheath which was removed prior to inserting the endovascular stent graft delivery system, the device allegedly failed to deploy.It was also alleged that the health care provider applied excessive force in an effort to deploy the stent graft that the handle allegedly broke, and the outer catheter fractured.Reportedly, the procedure was aborted since there was no device of the same size handy to continue the procedure.There was no reported patient injury.During evaluation of the returned sample a fracture could not be found.
Event or Problem Description
Additional Manufacturer Narrative
This supplemental mdr is being submitted to report this event is no longer reportable as there was no break on the handle and no outer catheter fracture identified during evaluation of the device.The event is not mdr reportable.Mkraschinsky.Based on the information available and the investigation performed, there is no indication that the product failed to meet its specification prior to shipment.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented that could have led to the event reported.Based on the investigation of the returned catheter sample a deployment failure could be confirmed.However, a break or fracture as reported could not be found.The outer catheter was found elongated which led to the conclusion that excessive release force/ friction was present during deployment attempt.An indication for a process related issue could not be identified.Based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.In reviewing the relevant labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding preparation of the device the ifu states: 'prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline.Flushing these lumens will also facilitate stent graft deployment.' regarding the anatomy of the placement site the ifu states: 'the safety and effectiveness of the device when placed across a tight bend has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure'.Furthermore, the ifu states: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device' in regards to introducer sheath the ifu states under material required: 'introducer sheath with appropriate inner diameter'.